MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 SHUNT SYSTEM; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 SHUNT SYSTEM; HYDROCEPHALUS MANAGEMENT
Model Number FX812T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a m.Blue (#fx812t) valve was to be implanted.The complainant described that the valve is blocked during the adjustment before using.During the adjustment process, the housing membrane blocked in the depressed condition and did not return into the original position.Another product was used and the operation was performed successfully.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: -scratches -damages to the housing membrane permeability test: the test showed that the m.Blue is permeable.Computer control test: the computer controlled test showed the opening pressure of the differential unit of the valve, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 10.56 cmh2o.This is within the specified tolerance of 10 ± 3 cmh2o.Additionally, the gravitational unit of the valve was tested according to standard procedure in the vertical position of the valve.At an opening pressure of 14 cmh2o in the vertical position, a pressure of 24 +6/ -12 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the gravitational unit of the m.Blue had a pressure of 13.29 cmh2o.This is within the specified tolerance of 24 +6/ -12 cmh2o.Adjustability test: the m.Blue was found to be adjustable to all pressure settings.The valve membrane did not return to the original state after the first adjustment and remained depressed.The brake is still active.Braking force and brake function test: the braking force of the gravitational unit of the m.Blue was not within the specified tolerance, the braking force was lower than expected.Despite the depressed housing membrane, the brake function was given.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid or a manufacturing problem occurred, the valve is finally opened with a special tool.After dismantling of the valve, no deviations were detected.Results: based on our inspection results, some defects have been identified at the membrane which might cause the functional impairment.Additional investigations were necessary to may result in more information of the cause of the impairment.Undoubtedly the product was shipped out in 100% compliancy to the manufacture's declaration after final inspection.

Brand Name
M.BLUE 10 SHUNT SYSTEM
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17051425
Report Number3004721439-2023-00157
Device Sequence Number3479709
Product Code JXG
UDI-Device Identifier04041906504496
UDI-Public4041906504496
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX812T
Device Catalogue NumberFX812T
Device Lot Number20060415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown